Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 220, NWS Midland/Odessa, TX

September 26, 2012Howard County, Martin County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 26, 2012, 6:32 PM CDT for Howard County, Martin County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2012, 6:32 PM CDT (23:32 UTC)
Expired
Sep 26, 2012, 7:30 PM CDT
In force
58 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Howard County, TX, Martin County, TX

The radar

The Midland/Odessa radar (KMAF), 64 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 26, 3:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
2223 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS54 KMAF 262332
SVRMAF
TXC227-317-270030-
/O.NEW.KMAF.SV.W.0220.120926T2332Z-120927T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
632 PM CDT WED SEP 26 2012

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HOWARD COUNTY IN WEST TEXAS...
  NORTHEASTERN MARTIN COUNTY IN WEST TEXAS...

* UNTIL 730 PM CDT

* AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FLOWER GROVE...OR 21 MILES SOUTH OF LAMESA...MOVING EAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  FLOWER GROVE...
  BROWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3251 10158 3224 10157 3223 10176 3225 10199
      3251 10196
TIME...MOT...LOC 2332Z 235DEG 15KT 3245 10187

$$
2 follow-up statements
662 
WWUS54 KMAF 270000
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
700 PM CDT WED SEP 26 2012

TXC227-317-270030-
/O.CON.KMAF.SV.W.0220.000000T0000Z-120927T0030Z/
HOWARD TX-MARTIN TX-
700 PM CDT WED SEP 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN MARTIN AND NORTHWESTERN HOWARD COUNTIES...

AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BROWN...OR ABOUT 21 MILES SOUTHEAST OF LAMESA...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
ACKERLY...
BROWN...
KNOTT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3251 10158 3224 10157 3223 10176 3225 10199
      3251 10196
TIME...MOT...LOC 2359Z 235DEG 15KT 3249 10172

$$
365 
WWUS54 KMAF 270024
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
724 PM CDT WED SEP 26 2012

TXC227-317-270030-
/O.CON.KMAF.SV.W.0220.000000T0000Z-120927T0030Z/
HOWARD TX-MARTIN TX-
724 PM CDT WED SEP 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN MARTIN AND NORTHWESTERN HOWARD COUNTIES...

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTHEAST OF LENORAH...OR ABOUT 17 MILES NORTH 
OF STANTON...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...BROWN...
FLOWER GROVE AND KNOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3251 10158 3224 10157 3223 10176 3225 10199
      3251 10196
TIME...MOT...LOC 0023Z 235DEG 15KT 3238 10183

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 2:47 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Sep 26, 2:47 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CDT WED SEP 26 2012

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM TODAY ALONG THE
HIGHER TERRAIN IN W TX AND ACROSS SE NM THIS AFTERNOON. STORMS WILL
DEVELOP IN THOSE LOCATIONS FIRST AND THEN MOVE EASTWARD DURING THE
EVENING HOURS. SOME STORMS MIGHT BE SEVERE AND WILL BE SCATTERED IN
NATURE. RAIN CHANCES WILL INCREASE FROM WEST TO EAST DURING THE NEXT
COUPLE OF DAYS.

&&

.DISCUSSION...
AN UPPER LEVEL TROUGH IS CENTERED OVER THE FOUR CORNERS REGION OF
THE CONUS AND WILL CONTINUE TO DIG SOUTHWESTWARD DURING THE
AFTERNOON/EVENING HOURS TODAY. AS THIS TROUGH DIGS SOUTHWARD IT
WILL ENTRAIN RICH MID AND UPPER LVL MOISTURE FROM TROPICAL STORM
MIRIAM. AS THIS MOISTURE IS ADVECTED OVER THE REGION...IT WILL
INCREASE THE INSTABILITY FROM W TO E TODAY. A 250MB JET WILL BE
SLIGHTLY TO THE NORTH OF THE CWA TODAY...SO STRONG CONVERGENCE AT
THE SFC SHOULD BE PRESENT. THE COMBINATION OF 0-6KM BULK SHEAR ON
THE MAGNITUDE OF 30 KNOTS...COMBINED WITH STEEP MID AND LOW LVL
LAPSE RATES AND RELATIVELY WEAK CIN VALUES SHOULD RESULT IN AN
ENVIRONMENT CONDUCIVE FOR SEVERE THUNDERSTORMS. HAIL NEAR 1 IN AND
GUSTY WINDS WILL BE POSSIBLE. CLOUD BASES WILL BE HIGH NEAR 10K FT
ASL ALONG WITH MODELS INDICATING AT DRY LOW LAYERS...NOTED ON
INVERTED V SOUNDINGS...EXPECT SOME OF THESE SEVERE STORMS TO
PRODUCE VERY STRONG WINDS. PW VALUES WILL BE ABOVE 1.3 INCHES SO
HYBRID MICROBURSTS WILL BE POSSIBLE. A CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

THE UPPER LEVEL FLOW ON THURSDAY WILL BECOME LESS DEFINED AS A RIDGE
OVER THE SE US BUILDS WESTWARD AND THE UPPER TROUGH STALLS OVER THE
AREA. THIS WESTWARD BACK BUILD WILL ALLOW REMNANTS FROM TROPICAL
STORM MIRIAM TO BE EJECTED INTO OUR CWA FOR THE NEXT COUPLE OF DAYS.
MODERATE TO HEAVY RAIN SHOWERS WITH A FEW THUNDERSTORMS CAN BE EXPECTED
WITH THIS SYSTEM. PW VALUES WILL REMAIN NEAR 1.5 IN TO 2.0 IN
THROUGH SATURDAY MORNING. HIGH PW VALUES WILL RESULT IN THE
POSSIBILITY FOR FLASH FLOODING ACROSS THE CWA WITH THE HEAVIER RAIN
SHOWERS. SHOWERS AND THUNDERSTORMS WILL START IN THE WESTERN CWA
THURSDAY MORNING AND THEN SLOWLY TRANSLATE EASTWARD DURING THE DAY.

LATE THURSDAY INTO FRIDAY A STALWART TROUGH WILL MOVE INTO THE GREAT
LAKES REGION FORCING THE RIDGE TO BE PUSHED SOUTH WHICH WILL RESULT
IN THE REMNANTS TO SETTLE OVER THE REGION FOR TIL SATURDAY EVENING.
SATURDAY EVENING THE TROUGH WILL MOVE OVER THE MID WESTERN US AND
CHANGE THE FLOW ALOFT OVER SE NM AND W TX TO A DOMINANT NW FLOW AND
PUSH THE REMNANTS OUT OF THE CWA. THE CHANCE FOR RAIN WILL DIMINISH
BY MID NEXT WEEK. TEMPERATURES ACROSS THE REGION WILL BE SLIGHTLY AT
OR BELOW NORMAL THROUGH THE EXTENDED FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 66  84  63  77  /  40  40  60  60
BIG SPRING TX              67  85  64  76  /  20  30  50  60
CARLSBAD NM                65  83  63  80  /  30  50  50  30
DRYDEN TX                  69  85  68  84  /  10  40  50  60
FORT STOCKTON TX           66  84  64  79  /  40  40  50  60
GUADALUPE PASS TX          61  76  55  72  /  20  50  50  30
HOBBS NM                   63  80  62  75  /  40  50  50  40
MARFA TX                   57  77  57  72  /  30  50  60  60
MIDLAND INTL AIRPORT TX    67  84  63  78  /  20  40  50  60
ODESSA TX                  67  84  63  77  /  30  40  50  60
WINK TX                    68  85  66  81  /  40  50  60  60

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

44/81
Hazardous weather outlook, Sep 26, 1:50 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
150 PM CDT WED SEP 26 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
150 PM CDT WED SEP 26 2012 /1250 PM MDT WED SEP 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON OVER
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS.  ANY THUNDERSTORMS
THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING.  A FEW
STORMS COULD BECOME SEVERE...WITH GUSTY WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS THURSDAY THROUGH
SATURDAY.   AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED...BUT
HEAVY RAINFALL IS LIKELY.   THIS MAY CAUSE LOCALIZED FLASH FLOODING
OF LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

In the hours before

Special weather statement, Sep 26, 4:18 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 PM CDT WED SEP 26 2012

TXZ045-050-262145-
GAINES-ANDREWS-
418 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTH CENTRAL ANDREWS AND SOUTHEASTERN GAINES
COUNTIES UNTIL 445 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 15 MILES
SOUTHEAST OF SEMINOLE IN SOUTH CENTRAL GAINES COUNTY AT 418 PM
CDT...MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3277 10231 3257 10222 3247 10247 3258 10262
TIME...MOT...LOC 2118Z 238DEG 14KT 3256 10247
Special weather statement, Sep 26, 4:45 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
445 PM CDT WED SEP 26 2012

TXZ045-046-050-262215-
DAWSON-GAINES-ANDREWS-
445 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTHEASTERN ANDREWS...SOUTHEASTERN GAINES AND SOUTHWESTERN
DAWSON COUNTIES UNTIL 515 PM CDT...

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 12 MILES
SOUTHWEST OF SAND AT 445 PM CDT...MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

&&

LAT...LON 3280 10219 3261 10204 3246 10235 3262 10248
TIME...MOT...LOC 2145Z 236DEG 11KT 3259 10232
Special weather statement, Sep 26, 5:00 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
500 PM CDT WED SEP 26 2012

TXZ050-262230-
ANDREWS-
500 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHEASTERN ANDREWS COUNTY UNTIL 530 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 15 MILES NORTHEAST
OF ANDREWS IN OPEN COUNTRY OF NORTHEASTERN ANDREWS COUNTY AT 500 PM
CDT...MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3251 10234 3251 10221 3244 10223 3237 10222
      3232 10242 3247 10254
TIME...MOT...LOC 2200Z 236DEG 12KT 3245 10239
Special weather statement, Sep 26, 5:32 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
532 PM CDT WED SEP 26 2012

TXZ046-050-051-262300-
DAWSON-MARTIN-ANDREWS-
532 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHEASTERN ANDREWS...NORTHERN MARTIN AND
SOUTHERN DAWSON COUNTIES UNTIL 600 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 17 MILES
SOUTHWEST OF PATRICIA AT 532 PM CDT...MOVING NORTHEAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3252 10219 3269 10220 3277 10199 3262 10179
      3243 10174 3231 10231 3248 10240
TIME...MOT...LOC 2232Z 239DEG 9KT 3243 10228
Special weather statement, Sep 26, 5:58 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
558 PM CDT WED SEP 26 2012

TXZ081-262330-
BIG BEND AREA-
558 PM CDT WED SEP 26 2012

...A STRONG THUNDERSTORM IS LOCATED 15 MILES EAST OF PERSIMMON GAP
MOVING TO THE NORTH AT AROUND 10 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL UP TO THE SIZE OF NICKELS AND STRONG WINDS...
DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU
CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 2950 10284 2952 10301 2971 10303 2968 10278
TIME...MOT...LOC 2255Z 000DEG 0KT 2959 10292
Special weather statement, Sep 26, 6:20 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
620 PM CDT WED SEP 26 2012

TXZ046-051-262345-
DAWSON-MARTIN-
620 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHERN MARTIN AND SOUTHEASTERN DAWSON COUNTIES
UNTIL 645 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 15 MILES NORTH
OF TARZAN AT 619 PM CDT...MOVING EAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3279 10182 3254 10169 3221 10171 3223 10199
      3243 10211
TIME...MOT...LOC 2319Z 226DEG 13KT 3243 10196

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:00 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos, Terrell45 min
Sep 25, 7:13 PM CDTSevere Thunderstorm WarningMAFGlasscock47 min
Sep 25, 7:19 PM CDTSpecial Weather StatementMAFHoward26 min
Sep 25, 7:34 PM CDTSevere Thunderstorm WarningMAFHoward41 min
Sep 25, 7:55 PM CDTSpecial Weather StatementMAFMitchell35 min
Sep 25, 7:56 PM CDTSpecial Weather StatementMAFTerrell49 min
Sep 26, 3:45 PM CDTSpecial Weather StatementMAFAndrews30 min
Sep 26, 4:10 PM CDTSpecial Weather StatementMAFWard35 min
Sep 26, 4:18 PM CDTSpecial Weather StatementMAFGaines27 min
Sep 26, 4:24 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Reeves, Ward59 min
Sep 26, 4:45 PM CDTSpecial Weather StatementMAFDawson30 min
Sep 26, 4:48 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines42 min
Sep 26, 5:00 PM CDTSpecial Weather StatementMAFAndrews30 min
Sep 26, 5:04 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler56 min
Sep 26, 5:32 PM CDTSpecial Weather StatementMAFDawson28 min
Sep 26, 5:37 PM CDTSevere Thunderstorm WarningMAFDawson, Martin38 min
Sep 26, 5:43 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland62 min
Sep 26, 5:58 PM CDTSpecial Weather StatementMAFBrewster32 min
Sep 26, 6:20 PM CDTSpecial Weather StatementMAFMartin25 min
Sep 26, 6:50 PM CDTSpecial Weather StatementMAFBorden25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.